Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

March 14, 2025McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 14, 2025, 9:17 PM CDT for McDonough County, Warren County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2025, 9:17 PM CDT (02:17 UTC)
Expired
Mar 14, 2025, 9:45 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties McDonough County, IL, Warren County, IL

The radar

The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 6:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS53 KDVN 150217
SVRDVN
ILC109-187-150245-
/O.NEW.KDVN.SV.W.0013.250315T0217Z-250315T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
917 PM CDT Fri Mar 14 2025

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Warren County in west central Illinois...
  Eastern McDonough County in west central Illinois...

* Until 945 PM CDT.

* At 917 PM CDT, severe thunderstorms were located along a line
  extending from North Henderson to near Astoria, moving northeast at
  65 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Pennington Point, Bardolph, Walnut Grove, Adair, Greenbush,
  Scottsburg, Cameron, Little Swan Lake, Bushnell, Industry, New
  Philadelphia, Youngstown, Prairie City Airport, Prairie City,
  Berwick, and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4028 9063 4087 9061 4091 9044 4028 9045
TIME...MOT...LOC 0217Z 246DEG 55KT 4108 9047 4026 9036 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

DC
2 follow-up statements
704 
WWUS53 KDVN 150228
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
928 PM CDT Fri Mar 14 2025

ILC109-187-150245-
/O.CON.KDVN.SV.W.0013.000000T0000Z-250315T0245Z/
Warren IL-McDonough IL-
928 PM CDT Fri Mar 14 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN WARREN AND EASTERN MCDONOUGH COUNTIES...

At 927 PM CDT, severe thunderstorms were located along a line
extending from near Woodhull to near Duncan Mills, moving east at 65
mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
New Philadelphia, Adair, Prairie City Airport, Bushnell, Prairie
City, and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4028 9053 4085 9053 4091 9044 4028 9045
TIME...MOT...LOC 0227Z 270DEG 55KT 4114 9027 4032 9017 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

DC
356 
WWUS53 KDVN 150238
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
938 PM CDT Fri Mar 14 2025

ILC109-187-150248-
/O.EXP.KDVN.SV.W.0013.000000T0000Z-250315T0245Z/
Warren IL-McDonough IL-
938 PM CDT Fri Mar 14 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
EASTERN MCDONOUGH COUNTIES WILL EXPIRE AT 945 PM CDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds are still possible with
these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.

&&

LAT...LON 4028 9053 4085 9053 4091 9044 4028 9045
TIME...MOT...LOC 0238Z 270DEG 55KT 4120 9009 4038 8999 

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:46 PM CDT, 2 hours 31 minutes earlier. Its key messages:

  • Strong southeast winds continue this afternoon before a line of severe thunderstorms sweeps through the local area from southwest to northeast this evening
  • We continue to be under an Enhanced to Moderate Risk (levels 3/4 out of 5) for severe weather, mainly for this evening, with damaging straight-line winds of up to 80+ MPH and embedded tornadoes being the main threats
  • A Red Flag Warning remains in effect between 1 PM and 8 PM today (through 10 PM tonight for northwest IL), along with a Wind Advisory from 1 PM this afternoon through 1 AM Saturday area-wide, with peak gusts up to 50 MPH possible
  • Strong winds are possible again late tonight and Saturday
  • Blustery and cooler Sunday, warming back up for Monday and Tuesday
Area forecast discussion, Mar 14, 6:46 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
646 PM CDT Fri Mar 14 2025

.KEY MESSAGES...

- Strong southeast winds continue this afternoon before a line
  of severe thunderstorms sweeps through the local area from
  southwest to northeast this evening

- We continue to be under an Enhanced to Moderate Risk (levels
  3/4 out of 5) for severe weather, mainly for this evening,
  with damaging straight-line winds of up to 80+ MPH and
  embedded tornadoes being the main threats

- A Red Flag Warning remains in effect between 1 PM and 8 PM
  today (through 10 PM tonight for northwest IL), along with a
  Wind Advisory from 1 PM this afternoon through 1 AM Saturday
  area-wide, with peak gusts up to 50 MPH possible

- Strong winds are possible again late tonight and Saturday

- Blustery and cooler Sunday, warming back up for Monday and
  Tuesday

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 240 PM CDT Fri Mar 14 2025

Today is the day of our well-advertised (and first of the year)
severe weather event, along with strong winds ahead of a line of
severe storms that's expected to move through the area this evening.
This will all be supported by an approaching, deep area of low
pressure, currently situated along the northern KS/southern NE
border. This is associated with a deep longwave upper-level trough
over the western half of the CONUS, with our region located under
the left-exit region of a 100+ kt upper-level jet. This area of low
pressure is expected to be impressively strong, with a central
pressure on the order of 975 mb at its lowest. This would be at the
bottom of the ECMWF ensemble climatological percentiles for MSLP!
Ahead of the low, a tight pressure gradient is expected to develop
along with strong boundary-layer heating will not only make for an
impressive set up for severe storms, but also strong winds and high
risk for fire spread. We will discuss the fire weather risk more in
the Fire Weather section below, but let's break down the wind and
severe storm threat:

* STRONG WINDS:

A tight pressure gradient and fairly deep boundary layer mixing due
to some impressive warm air advection will lead to strong
southeasterly winds, with gusts between 40 to 50 MPH expected across
the area. Indeed, the latest HREF ensemble mean for wind gusts pegs
this range for winds over the area before the line of convection
moves through the area this evening. Given the strength of the
winds, we will continue a Wind Advisory area-wide, valid from 1 PM
this afternoon through 1 AM tonight. It does appear that a nocturnal
southerly low-level jet (LLJ) of 50-60 kts is expected to develop
over our region after the line of storms moves through, so winds
aren't expected to drop off entirely tonight. In fact, we could even
see a re-intensification of the winds late tonight and into the day
Saturday, when another Wind Advisory could possibly be needed,
especially across our southeast where boundary layer mixing will be
deepest.

* SEVERE WEATHER:

CAM guidance remain in good agreement in progging a line of severe
convection ahead of the mid-level shortwave impulse to move through
our forecast area mainly for this evening, although there remains
some slight uncertainty on the exact timing of the onset (6 or 7 PM
tonight), but confidence remains high for an evening severe weather
event. Concurrent with the squall line is the aforementioned LLJ,
which should support deep-layer shear of 50 to 60 knots. Although
instability appears to be fairly modest (500 to 1500 J/kg of surface-
based CAPE per 14.12z HREF ensemble), the high levels of shear and
dry atmosphere ahead of the squall line should help generate
downward momentum of air-cooled air via downdraft CAPE, leading to
strong support for damaging straight-lined winds of 60-80+ MPH!
Additionally, embedded tornadoes are possible within this squall
line, likely in the form of QLCS mesovortex tornadoes, given strong
0-3 km shear of 40-50 knots. Shear vectors are oriented more from
south to north, so we can't rule out some tornadoes on the northern
side of the line where convective elements are expected to arc to
the west. One uncertainty is the degree of moisture return in the
wake of the dry conditions this afternoon. As of 2 PM this
afternoon, dew points over the area ranged from the middle 40s south
to the lower 50s north. Any locations where recovered dew points
into the lower 50s would have a better chance for tornadogenesis.
Mid-level lapse rates around 7.5-8.5 degree C/km could also support
some larger hail, although this is more of a secondary threat.

One concerning factor with this line of storms is also the potential
for some quick storm motions, with speeds in excess of 60 MPH! This
means that conditions will deteriorate very quickly as the storms
approach, so take any warnings that are issued seriously and take
shelter quickly!

Very warm conditions have also developed this afternoon, with 850 mb
temperatures 2 to 3 standard deviations above normal for this time
of the year, ushered in on the strong southeasterly winds, with 2 PM
temperatures warming to the upper 70s to lower 80s before the line
of storms moves through. These have already either hit or tied
record daily high temperatures for today!

Once the line of storms quickly moves off to the northeast this
evening/tonight, there will be a relative lull in wind speeds
tonight, despite our region remaining within the tight pressure
gradient of the surface low. Winds tonight could still range between
30 to 40 MPH, with perhaps another bout of winds during the daylight
hours Saturday. We will have to keep a close eye on the forecast for
another day of Wind Advisory-level wind gusts, especially across our
southeast where there will be a bit deeper mixing/momentum
transport.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 240 PM CDT Fri Mar 14 2025

The second half of the weekend will be blustery/cooler in the wake
of the departing storm system.

We'll see temperatures quickly moderate back well above normal early
next week ahead of our next potential storm system slated for the
middle of next week. There is some signal in ensemble and
deterministic guidance of potentially another strong March storm
system. Stay tuned!

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 645 PM CDT Fri Mar 14 2025

Powerful storm system in the central Plains will move into the
western Great Lakes through Saturday. Numerous thunderstorms,
some severe with damaging winds to 60 kts, will impact the taf
sites through 05z/15. Meanwhile, strong gradient winds from the
southwest/west gusting to 30-40 kts will continue through
Saturday. MVFR cigs can be expected on Saturday.

&&

.FIRE WEATHER...
Issued at 240 PM CDT Fri Mar 14 2025

Very windy conditions continue this afternoon into the early evening
hours ahead of the main line of storms that is expected to move
through the area this evening. These winds, combined with dry fuels
and low relative humidities, will result in widespread critical fire
weather conditions and a high risk of rapid fire spread. Already
this afternoon, we're seeing relative humidities as of 2 PM falling
into the 25 to 35 percent range, along with southeast winds gusting
between 35 to 45 MPH for most locations! GFDI values this afternoon
into the early evening hours ahead of the squall line will increase
to very high to even some extreme values, making any fires that
start this afternoon liable to spread very quickly. A Red Flag
Warning remains in effect area wide through 8 PM this evening,
except for locations in northwest Illinois where we have extended
the end time for the Red Flag Warning through 10 PM. Outdoor burning
is strongly discouraged!

&&

.CLIMATE...
Issued at 348 AM CDT Thu Mar 13 2025

Record highs March 14

Burlington.....79 in 2012
Cedar Rapids...75 in 2012 and previous years
Dubuque........75 in 2012
Moline.........78 in 2012

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Red Flag Warning until 8 PM CDT this evening for IAZ040>042-
     051>054-063>068-076>078-087>089-098-099.
     Wind Advisory until 1 AM CDT Saturday for IAZ040>042-051>054-
     063>068-076>078-087>089-098-099.
IL...Red Flag Warning until 8 PM CDT this evening for ILZ015-
     024>026-034-035.
     Wind Advisory until 1 AM CDT Saturday for ILZ001-002-007-009-
     015>018-024>026-034-035.
     Red Flag Warning until 10 PM CDT this evening for ILZ001-002-
     007-009-016>018.
MO...Red Flag Warning until 8 PM CDT this evening for MOZ009-010.
     Wind Advisory until 1 AM CDT Saturday for MOZ009-010.

&&

SHORT TERM...Schultz
LONG TERM...McClure/Schultz
AVIATION...Haase
FIRE WEATHER...Schultz
CLIMATE...McClure
Hazardous weather outlook, Mar 14, 2:56 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
256 PM CDT Fri Mar 14 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-152000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
256 PM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Wind Advisory remains in effect for this afternoon and evening
across the area, as southerly winds are expected to gust between
40 to 50 mph. These strong winds combined with warm temperatures
will also lead to critical fire weather, and as a result, a Red
Flag Warning remains in effect through 8 PM this evening, except
for areas of northwest Illinois where the Red Flag Warning is now
in effect through 10 PM tonight. Any fires that start will have
the potential to spread quickly in these conditions, and therefore
outdoor burning is strongly discouraged.

A line of severe thunderstorms is expected to move quickly
northeast across the outlook area between 6 pm and 11 pm this
evening. The storms will be moving very fast at speeds of up to 60
mph, meaning conditions will deteriorate quickly as the storms
approach. The primary threats are damaging winds, potentially in
excess of 80 mph, and a few embedded tornadoes within the line.
Large hail is also possible. The Storm Prediction Center has
placed our entire area in at least a level 3 of 5 risk for severe
weather, with our southwestern half of the area under a level 4 of
5 risk.

Another round of strong winds is likely late tonight, with gusts
of 40 to 50 mph possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Gusty southwest winds will linger Saturday morning, with gusts of
40 to 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

GENERAL STORM MOTION THIS EVENING:

To the northeast at 60 mph.

JTS

In the hours before

Local storm report, Mar 14, 8:57 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
857 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Tstm Wnd Gst     2 E Bald Bluff          41.02N 90.81W
03/14/2025  M60 MPH          Henderson          IL   Trained Spotter

            Estimated storm outflow gust.

&&
Local storm report, Mar 14, 9:00 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
900 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Gst     2 E Bald Bluff          41.02N 90.81W
03/14/2025  E60 MPH          Henderson          IL   Trained Spotter

            Corrects time of occurrence for previous
            tstm wnd gst report from 2 E Bald Bluff.
            Estimated storm outflow gust.

&&
Local storm report, Mar 14, 9:05 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
905 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     Tstm Wnd Gst     cedar Rapids Municipal  41.90N 91.70W
03/14/2025  M79 MPH          Linn               IA   Other Federal

            Corrects previous tstm wnd gst report from
            cedar Rapids Municipal Airport. Report from
            the control tower.

&&

Haase
Local storm report, Mar 14, 9:08 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
908 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Tstm Wnd Gst     4 SW Adair              40.38N 90.56W
03/14/2025  E65 MPH          McDonough          IL   Public

            Public report of 60 to 70 MPH wind gusts.
            Some small branches reported down.

&&
Local storm report, Mar 14, 9:09 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
909 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tstm Wnd Dmg     Macomb                  40.47N 90.68W
03/14/2025                   McDonough          IL   Public

            Sheriff department reported multiple
            powerlines down throughout the county.

&&

EH
Local storm report, Mar 14, 9:16 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
916 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tstm Wnd Dmg     Central City            42.21N 91.52W
03/14/2025                   Linn               IA   Fire Dept/Rescue

            A 12 foot tree uprooted.

&&

Haase

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock, Henderson49 min
Mar 14, 8:07 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock, McDonough, Warren53 min
Mar 14, 8:18 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHancock, Henderson, McDonough, Mercer, Rock Island, Warren57 min
Mar 14, 8:37 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNHancock, Henderson, McDonough, Mercer, Warren38 min
Mar 14, 8:46 PM CDTTornado WarningDVNMcDonough, Warren29 min
Mar 14, 9:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBureau, Carroll, Henry, Mercer, Rock Island, Warren and 1 more52 min
Mar 14, 9:26 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNHenry, Mercer, Rock Island, Whiteside49 min
Mar 14, 9:53 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCarroll, Jo Daviess, Rock Island, Stephenson, Whiteside82 min
Mar 14, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBureau, Henry, Putnam, Rock Island77 min
Mar 15, 2:43 AM CDTWind AdvisoryDVNBureau, Carroll, Henry, Putnam, Stephenson, Whiteside13 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.